MAUDE Adverse Event Report: APIFIX LTD. MID-C 125; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 125; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 125
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 18-jul-2024, apifix was notified that patient # (b)(6) (pas# 090-a011) presented with back pain and a broken rod at the clinic.The patient, who is approximately 2.5 years post-index surgery for lenke 1, is scheduled to undergo a procedure on (b)(6) 2024, to remove the implants.The broken rod will not be replaced during this procedure.
 
Additional Manufacturer Narrative
Investigation: a review of the device history record confirmed that the device was manufactured and tested according to relevant procedures,and shipped according to manufacturer's specifications.Surgeon, information analysis: patient # (b)(6) (pas# 090-a011) index procedure was performed on (b)(6) 2022 on 18-jul-2024, apifix was notified that patient # (b)(6) (pas# 090-a011) presented with back pain and a broken rod at the clinic.The patient, who is approximately 2.5 years post-index surgery for lenke 1, is scheduled to undergo a procedure on (b)(6) 2024, to remove the implants.The broken rod will not be replaced during this procedure.On (b)(6) 2024 patient underwent removal surgery.No report of patient harm/complications was received.Reoperation events are a known risk that was assessed and recorded by the product risk assessment.Implant breakage is addressed in the ifu (dms-4472 rev g, dms-766 rev u) as potential risks associated with the mid-c system and spinal surgery generally.The risk of broken rod - implant breakage has been assessed and found to be acceptable (dms#777 rev s hazard id 106- mechanical failure resulting in breakage of rod) the risk has been quantified, characterized, and documented as acceptable within full risk assessment.The explanted device has been returned to the manufacturer for analysis.Upon completion of the evaluations, once additional relevant details become available; a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Return analysis the explanted device was returned, and was subjected to cleaning, steam sterilizing, and engineering evaluation.The device was obviously fractured in the pole component around the mid-point of the pole.Post-fracture, the device remained implanted as the fracture plane, inside of the body, and edge of the base and pole showed signs of wear.The fracture plane was worn smooth and thus fracture mode is unable to be identified.The spherical rings were inspected for wear.No wear was visibly observed on the spherical ring of the pole.Over the years, the company already implemented corrective action with the following: - on nov 2017, all surgeons received a letter detailing the importance of screw insertion trajectory.The topic is also covered in the company's training presentation.- eco-38 (approved in h170001/s002): replaced the mid-c 125 that extends by 40 mm to mid-c 125 that extends by 50mm allowing more overlap between the pole and base.- eco-46 (approved in h170001/s002): a trial tool added to the surgical tools to aid the surgeon in detecting if access tissue remains below the implant.- on march 2020, the topic of practicing severe sports added to the mid-c training presentation.A precaution about severe sports was included in the ifu approved in h170001.- on october 2020, as part of apifix commitment to continuous improvement, capa #020-01 was initiated to further investigate to prevent and minimize the rate of implant breakage.- eco-13264 (approved in h170001/s015): increase strength through: decrease stress concentrations and increase cross sectional area at critical regions.

Brand Name
MID-C 125
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key19960450
Report Number3013461531-2024-00033
Device Sequence Number12546818
Product Code QGP
UDI-Device Identifier07290018128046
UDI-Public07290018128046
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMID-C 125
Device Catalogue NumberMUS-125-050
Device Lot NumberAF-02-004-20
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age15 YR
Patient SexFemale